MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Infection (4544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The batch record review for radiesse (+), lot: a00170010, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch: a00170010) and no similar events were noted.This case was assessed by merz north america as non-serious.The event of injection site warmth was assessed as unexpected whereas the events of injection site oedema, injection site erythema and injection site pain were assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+) and possibly related to the treatment with radiesse (+).Product preparation issue and off label use of device were coded only for formal reasons.Dilution of radiesse (+) with normal saline for injection into the hands is not approved based on the currently valid us instructions for use leaflet of radiesse (+).Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 17-jul-2025: this case was upgraded to serious.The events edema/swelling, erythema, warmth and pain were deleted.The event infection was added.The outcome of the event was considered as resolved.In the opinion of the reporter, the event was related to radiesse (+).This case was assessed by merz north america as serious.The event of injection site infection was assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+) and possibly related to the treatment with radiesse (+).The reported edema, swelling, erythema, warmth, and pain are considered to be symptoms of injection site infection and therefore were not coded.Product preparation issue and off label use of device were coded only for formal reasons.Dilution of radiesse (+) with normal saline for injection into the hands is not approved based on the currently valid us instructions for use leaflet of radiesse (+).Based on the information provided, this case was assessed as reportable to the fda as the event of injection site infection was deemed by the reporting provider to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to case amendment performed on 13-aug-2025: case amendment performed due to a technical issue related to submission.The causality for the previously reported event remains unchanged as possibly related to the treatment with radiesse (+).This case remains assessed as reportable to the fda as the event injection site infection was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a female patient.The patient was injected with radiesse (+) into the hands.Batch number was reported as a00170010 (expiry date: sep-2026).The batch record review was received and the lot number for radiesse(+) was confirmed as a00170010 (expiry date: sep-2026).A lot search in the global safety database was conducted.One syringe of radiesse (+) was diluted with 0.5 ml of normal saline (reported as ns) (product preparation issue, off label use of device) and was injected per hand.Five days after the radiesse (+) injection, the patient experienced edema, erythema, warmth and complained of (reported as c/o) pain, in the left hand.Capillary refill was reported as good.The patient was on antibiotics and steroids.The health care professional stated the swelling was consistent and the redness comes and goes.There were no complaints for the right hand.Due to the provided information, the outcome of the event edema/swelling was considered as not resolved.The outcome of the events warmth, erythema, and pain was unknown.Follow- information was received on 17-jul-2025: this case was upgraded to serious.The reported events edema/swelling, erythema, warmth and pain were deleted.The event infection was added.The patients age and date of birth were provided and her initials were amended.She was 50 years old at the time of the event.She was injected with radiesse(+), on (b)(6) 2025.The patient had prior aesthetic treatments, which were well tolerated.Prior aesthetic treatments in the area treated with radiesse(+) area were reported as none (also reported as new site).Relevant medical history and concomitant medications were reported as none.On (b)(6) 2025, 7 days after the radiesse (+) injection, the patient experienced an infection.After the first course of steroids, the event status remained the same.The second course of steroids fixed the problem.Relevant laboratory tests were not performed.The patient's hands returned to normal.Due to the provided information, the outcome of the event was considered as resolved, in 2025.In the opinion of the reporter, the event was related to radiesse (+).The event was a reaction to the radiesse (+) as the body fought the product, causing infection.Treatment was necessary to accelerate recovery and to prevent permanent damage and the event was not considered to be permanent.Case amendment performed on 13-aug-2025: case amendment performed due to a technical issue related to submission.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key22794062
Report Number3013840437-2025-00109
Device Sequence Number18214481
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3260923A00170010$
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Catalogue Number8063M0K2
Device Lot NumberA00170010
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age51 YR
Patient SexFemale